Carregant...
Carregant...

Vés al contingut (premeu Retorn)

A solution to the tennis ball problem

Autor
De Mier, A.; Noy, M.
Tipus d'activitat
Article en revista
Revista
Theoretical computer science
Data de publicació
2005
Volum
346
Número
2-3
Pàgina inicial
254
Pàgina final
264
DOI
https://doi.org/10.1016/j.tcs.2005.08.017 Obrir en finestra nova
Repositori
http://hdl.handle.net/2117/11950 Obrir en finestra nova
Resum
We present a complete solution to the so-called tennis ball problem, which is equivalent to counting the number of lattice paths in the plane that use North and East steps and lie between certain boundaries. The solution takes the form of explicit expressions for the corresponding generating functions. Our method is based on the properties of Tutte polynomials of matroids associated to lattice paths. We also show how the same method provides a solution to a wide generalization of the problem.
Citació
de Mier, A.; Noy, M. A solution to the tennis ball problem. "Theoretical computer science", 2005, vol. 346, núm. 2-3, p. 254-264.
Grup de recerca
GAPCOMB - Geometric, Algebraic and Probabilistic Combinatorics

Participants

Arxius